# SDR 97ZZZX4265

- Difficulty date: September 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9083D
- Make and model: Piper PA-28-181
- Aircraft serial: 288690050
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pin Plug
- Part number: 60828
- Condition: Failed
- Location: Piston
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PISTON PIN PLUG FAILURE DUE TO PISTON PIN MIGRATION FORCING THE PLUG TO THE BARREL WALL.  UPON ZERO COMPRESSION CHECK, REMOVED CYLINDER AND PLUG WAS FOUND IN A SMALL BALL RIDING WITHIN THE PISTON PIN.  BOTH COMPRESSION RINGS AND OIL CONTROL RING DAMAGED ALONG WITH CAM AND CAM FOLLOWER.
